How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Peter Your Own Question
Dr. Peter
Dr. Peter, Veterinarian
Category: Dog
Satisfied Customers: 30853
Experience:  16 years of internal medicine, surgery, and preventive care.
25161683
Type Your Dog Question Here...
Dr. Peter is online now

I have a staff who is 12 years old she has med leg

Resolved Question:

Hi I have a staff who is 12 years old she has med for her leg what is called metacam but she is not well I have notices her poo is black and very runny and smells like she has just had puppy's and her back legs are a bit wobbery can you give me any idea what could be wrong with her
Many thank Olivia simpson
Submitted: 2 years ago.
Category: Dog
Expert:  Dr. Peter replied 2 years ago.
Welcome and thanks for asking your question Olivia. I am sorry to learn your dog is not feeling well. My name is***** am a licensed veterinarian. I am happy to answer your question today. First I need to ask you a few questions so that I can be well informed and give you the best advice. There may be a slight delay between your follow ups and my replies as I type out a thorough reply for you. 1- How long has she been on Metacam? 2- Any vomiting? 3- How much does she weigh?
Customer: replied 2 years ago.

She has been on metacam about 6 month she weigh about 23kg and yes she has been sick but it is only water she has not eaten for 4 day but is still drinking

Expert:  Dr. Peter replied 2 years ago.
Friend, when we see black runny feces this is a sign of possibly bleeding in the upper gastrointestinal tract. The reason why the color is black and not red is because the blood is being digested. There are many possible causes. Can it be the metacam? Yes. Other causes are: Ulcers, dietary indiscretion, ingestion of a foreign body, infections, tumors or even part of a systemic disese, etc. to name a few causes.In this case, I would strongly recommend a hands on examination with family veterinarian, xrays and blood work as initial screening test. In the meantime this is what you can do:1- Do not give things like Pepto Bismol. Stop the metacam until seen by family vet. Start her on Zantac (ranitidine) 75mg 1/2 tablet every 12 hours. You can buy Zantac over the counter in any pharmacy (chemist).2- No food or water for 4-6 hours. Need to give her gastrointestinal tract time to rest. 3- After 4-6 hours offer a small amount of water. Wait half hour, if no vomiting, offer small amount of rice (50%) and boiled boneless chicken or ground beef (50%) 4-6 times a day. 4- Follow up with your family veterinarian for a hands on examination.Please do not forget to rate my answer - I hope you found it to be excellent. If there’s more I can do, please use the reply tab and let me know. It’s my goal to provide you with excellent service." Thank you for your business and I hope to work with you again soon!Dr. Peter
Expert:  Dr. Peter replied 2 years ago.
.
Dr. Peter and other Dog Specialists are ready to help you